Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 20, NWS Jackson, KY

May 31, 2009Johnson County, Martin County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 31, 2009, 1:55 AM EDT for Johnson County, Martin County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2009, 1:55 AM EDT (05:55 UTC)
Expired
May 31, 2009, 5:00 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KY, Martin County, KY

The radar

The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
500 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 310555
FFWJKL
KYC115-159-310900-
/O.NEW.KJKL.FF.W.0020.090531T0555Z-090531T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
155 AM EDT SUN MAY 31 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  NORTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...

* UNTIL 500 AM EDT

* AT 152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM 
  THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF INEZ...HAMMOND...BARNROCK...CALF CREEK...
  CHANDLERVILLE...CHESTNUT AND FLATGAP.

FLASH FLOODING IS LIKELY BEING CAUSED BY THUNDERSTORMS PRODUCING 
HEAVY RAIN AND MOVING REPEATEDLY OVER THE SAME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3775 8234 3793 8297 3800 8294 3797 8282
      3792 8274 3789 8262 3796 8258 3796 8250
      3793 8249 3788 8242 3783 8241 3779 8235

$$

ABE
2 follow-up statements
000 
WGUS73 KJKL 310646
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
246 AM EDT SUN MAY 31 2009

KYC115-159-310900-
/O.CON.KJKL.FF.W.0020.000000T0000Z-090531T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MARTIN KY-
246 AM EDT SUN MAY 31 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
NORTHERN MARTIN AND NORTHERN JOHNSON COUNTIES...

AT 242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORMS PRODUCING RAINFALL HEAVY ENOUGH TO CAUSE 
FLASH FLOODING OVER THE WARNED AREA.

FLASH FLOODING IS LIKELY BEING CAUSED BY THUNDERSTORMS PRODUCING 
HEAVY RAIN AND MOVING REPEATEDLY OVER THE SAME AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINIFRED...
SIP...REDBUSH...MILO...KERZ...JOB...FLATGAP...CHANDLERVILLE...CALF
CREEK AND BARNROCK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3775 8234 3793 8297 3800 8294 3797 8282
      3792 8274 3789 8262 3796 8258 3796 8250
      3793 8249 3788 8242 3783 8241 3779 8235

$$
000 
WGUS73 KJKL 310857
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
457 AM EDT SUN MAY 31 2009

KYC115-159-310904-
/O.EXP.KJKL.FF.W.0020.000000T0000Z-090531T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MARTIN KY-
457 AM EDT SUN MAY 31 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 AM EDT FOR NORTHERN
MARTIN AND NORTHERN JOHNSON COUNTIES...

JOHNSON COUNTY DISPATCH REPORTED NO FLOODING PROBLEMS...AND MARTIN 
COUNTY DISPATCH REPORTED THAT THERE HAVE ONLY BEEN MINOR FLOODING 
PROBLEMS WITH AREA CULVERTS AND LOW WATER CROSSINGS...AND THAT THERE 
WERE NO ONGOING ISSUES AT 4:45 AM EDT. THEREFORE THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE. 

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3775 8234 3793 8297 3800 8294 3797 8282
      3792 8274 3789 8262 3796 8258 3796 8250
      3793 8249 3788 8242 3783 8241 3779 8235

$$

RAY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 31, 12:51 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 31, 12:51 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1251 AM EDT SUN MAY 31 2009

.SHORT TERM.../THE REST OF TONIGHT/

AFTER A BRIEF LULL... THUNDERSTORMS ARE NOW FIRING ONCE AGAIN IN
RESPONSE TO THE APPROACH OF MID LEVEL SHORTWAVE AND COLD FRONT. UPPER
POPS A BIT FURTHER AND WILL ADVERTISE SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE OVERNIGHT HOURS... ENDING BY DAWN AS THE
SHORTWAVE EXITS. WILL NOT BE SURPRISED TO SEE WATCH EXTENDED BEYOND
MIDNIGHT BUT WILL HAVE TO WATCH HOW STORMS UPSTREAM HOLD UP NOW THAT
THE SUN HAS SET. ADJUSTED TEMPS UP SLIGHTLY BUT NO OTHER SUBSTANTIVE
CHANGES MADE TO INHERITED FORECAST FOR NOW...

THE PREVIOUS SHORT TERM FORECAST DISCUSSIONS FOLLOW...

/THIS EVENING/...ISSUED AT 750 PM EDT SAT MAY 30 2009

CONVECTION HAS REORIENTED ITSELF TO OUR NORTH ALONG THE WARM FRONT
AND THE JKL FORECAST AREA IS IN THE CLEAR FOR A FEW HOURS AT LEAST.
UPSTREAM SHORTWAVE AND COLD FRONT WILL SWEEP SOUTHEAST INTO THE
STATE LATER THIS EVENING AND THIS SHOULD CONTINUE TO SPAWN
ADDITIONAL STORMS THAT WILL WORK SOUTHEAST INTO THE AREA TOWARDS
MIDNIGHT. WILL KEEP THE WATCH UP FOR NOW AND MONITOR PROGRESS OF
UPSTREAM STORMS. AM A LITTLE CONCERNED THAT WE WILL NOT BE ABLE TO
MAINTAIN ENOUGH INSTABILITY FOR SEVERE CONVECTION AFTER SUNSET BUT
PROGS SUGGEST OTHERWISE AT THIS TIME AT LEAST FOR OUR NORTHWEST
COUNTIES.

/THIS EVENING/...ISSUED AT 512 PM EDT SAT MAY 30 2009

COMBINATION OF WARM MOIST AIR AT THE SFC WITH A COOL 85H JET NOSING
INTO THE AREA HAS SET THE STAGE FOR POTENTIALLY SEVERE TSRA. MAIN
THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. WEAK CAP FROM
THIS AFTERNOON HAS BEEN ERODED AND CELLS HAVE BEGUN TO FORM AS THEY
PRESS INTO THE NORTHERN HALF OF ERN KY. THE SRN HALF OF THE CWFA
COULD ALSO SEE SOME ISOLATED TSRA BUT WITH A STRONGER CAP AND LESS
WIND AT 85H...THEY SHOULD STAY BELOW SEVERE LIMITS.

/TONIGHT THROUGH SUNDAY NIGHT/...ISSUED AT 248 PM EDT SAT MAY 30
2009

ISOLATED SHRA ACROSS OUR NRN COUNTIES WITH VERY LITTLE IMPACT HAVE
MOVED EAST. BNDRY STILL AVAILABLE FOR ADDITIONAL DEVELOPMENT...BUT
RATHER DENSE CI SHIELD HAS LIMITED HEATING IS OUR RIPEST ZONE...NRN
HALF OF THE CWFA...AND PCPN ADVECTING INTO THE AREA HAS SHOWN A LACK
OF CONVECTIVE ACTIVITY. STILL FEEL THERE IS A CHC FOR TSRA BUT WITH
THE MID LVL WARMING AND LOW LVL COOLING...WE ARE LOOKING AT
INCREASED STABILITY OVERNIGHT IN SPITE OF THE FNTL BNDRY. UPSTREAM
SHORT WAVES ARE POISED TO FOLLOW THE FNTL BNDRY THRU CNTRL KY AND
SOUTH OF ERN KY. BY MORNING ALL ACTIVITY WILL BE WEST AND SOUTH OF
THE AREA. STILL EXPECTING GOOD CLOUD COVER AND HENCE SLIGHTLY COOL
MAX TEMPS. HAVE FOLLOWED THE GFS FOR TEMPS WITH A RIDGE/VALLEY SPLIT
SHOWING UP SUNDAY NIGHT.

.LONG TERM.../MONDAY THROUGH SATURDAY/

NOT MANY CHANGES WERE MADE TO THE EXTENDED PORTION OF THE FORECAST
THIS TIME AROUND. AFTER COMPARING THE LATEST SOLUTIONS OF THE
ECMWF...CANADIAN...GFS MODELS...AND HPC GUIDANCE...THE ECMWF WAS BY
FAR THE SLOW OUTLIER. THE ECMWF DOESNT BRING PRECIPITATION INTO THE
FORECAST AREA UNTIL WELL AFTER 12Z ON WEDNESDAY. THE OTHER MODELS
ARE TIMING PRECIP ONSET AT AROUND 6Z TUESDAY NIGHT. WITH SUPPORT
FROM THE CANADIAN...THE GFS SOLUTION WAS PREFERRED. THE FEW TWEAKS
MADE TO THE FORECAST WERE TO ADJUST THE POP AND TIMING OF PRECIP
ONSET AND END TOWARD THE PREVIOUS TWO RUNS OF THE GFS MODEL.
TEMPERATURES WERE ALREADY IN GOOD SHAPE...WITH A COMPROMISE BETWEEN
THE LATEST MEXMOS AND HPC NUMBERS. WILL CONTINUE WITH THE TREND OF
VERY WARM WEATHER ON MONDAY AND TUESDAY...AS THE LATEST FORECAST
SOUNDINGS AND MOS AND HPC GUIDANCE CONTINUE TO SUPPORT IT. ONCE THE
RAIN BEGINS ON WEDNESDAY...DAY TIME HIGH TEMPERATURES ARE EXPECTED
TO BE SEVERAL DEGREES COOLER THAN MONDAY AND TUESDAYS HIGH EACH DAY
THROUGH SATURDAY. THE REST OF THE FORECAST WAS IN GOOD SHAPE OVERALL
WITH ONLY A FEW MINOR TWEAKS MADE HERE AND THERE.

&&

.AVIATION.../06Z TO 06Z/...UPDATED

MAINLY VFR CONDITIONS SOULD PREVAIL THROUGH THE PERIOD...WITH
TEMPORARY IFR/MVFR IN TSRA FOR THE FIRST COUPLE OF HOURS OF THE
FORECAST PERIOD. SHOWERS AND THUNDERSTORMS...SOME OF WHICH HAVE BEEN
SEVERE CONTINUE TO MOVE ACROSS EAST KENTUCKY AHEAD OF AN APPROACHING
COLD FRONT. HOWEVER...THINGS SHOULD BE DYING DOWN BY 08Z/4AM ACROSS
THE REGION. HAVE COLD FRONTAL PASSAGE THROUGH THE CWA AROUND DAWN
THROUGH MID MORNING FROM WEST TO EAST WITH MOISTURE/REMAINING SKY
COVER CLEARING OUT QUICKLY AFTERWARD. EXPECT WINDS TO GRADUALLY VEER
FROM SOUTHWESTERLY TO NORTHWESTERLY AS THE COLD FRONT
PASSES...ALTHOUGH REMAINING GENERALLY LIGHT THROUGHOUT.

ALSO...HAVE SOME MVFR BR IN AROUND DAWN AT THE TAF SITES AS CLEARING
SHOULD COMMENCE AFTER STORMS PASS AND RECENT RAINFALL WILL HAVE
SURFACE MOIST. VFR CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THE
FORECAST PERIOD AFTER MID MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 2 AM EDT EARLY THIS MORNING FOR
KYZ044-050>052-058>060-069-104-106>114-119-120.

&&

SHORT TERM...DUSTY/RAY
LONG TERM....AR
AVIATION...SCHOETTMER
Hazardous weather outlook, May 30, 5:01 PM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT SAT MAY 30 2009

KYZ044-050>052-058>060-069-104-106>114-119-120-010015-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
MARTIN-PIKE-
501 PM EDT SAT MAY 30 2009

...SEVERE THUNDERSTORM WATCH 316 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS MAY CONTAIN
DAMAGING WINDS AND LARGE HAIL.

PATCHY FOG WILL DEVELOP IN THE VALLEYS AFTER MIDNIGHT AND DISSIPATE
SHORTLY AFTER SUNRISE. SOME FOG COULD BE LOCALLY DENSE WITH
VISIBILITIES OF LESS THAN A HALF A MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ068-079-080-083>088-115>118-010015-
ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
PERRY-CLAY-LESLIE-LETCHER-
501 PM EDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS MAY CONTAIN
GUSTY WINDS AND SMALL HAIL.

PATCHY FOG WILL DEVELOP IN THE VALLEYS AFTER MIDNIGHT AND DISSIPATE
SHORTLY AFTER SUNRISE. SOME FOG COULD BE LOCALLY DENSE WITH
VISIBILITIES OF LESS THAN A HALF A MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DUSTY

In the hours before

Special weather statement, May 30, 11:50 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1150 PM EDT SAT MAY 30 2009

KYZ119-310415-
MARTIN-
1150 PM EDT SAT MAY 30 2009

...A STRONG THUNDERSTORM TO AFFECT NORTHERN MARTIN COUNTY THROUGH
1215 AM EDT SUNDAY MORNING...

AT 1150 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WELLS...
MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR MILO AROUND 1155 PM EDT...CALF CREEK AROUND
MIDNIGHT EDT...HODE AROUND 1210 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL UP TO THE SIZE OF NICKELS IN
THESE AREAS.

ABE
Special weather statement, May 31, 12:01 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1201 AM EDT SUN MAY 31 2009

KYZ107-119-310430-
JOHNSON-MARTIN-
1201 AM EDT SUN MAY 31 2009

...A STRONG THUNDERSTORM TO AFFECT JOHNSON AND MARTIN COUNTIES
THROUGH 1230 AM EDT SUNDAY MORNING...

AT MIDNIGHT EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
BARNROCK...MOVING EAST-SOUTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR WINIFRED AROUND 1205 AM EDT...CHANDLERVILLE
AROUND 1210 AM EDT...STAMBAUGH AROUND 1215 AM EDT...RIVER AROUND 1220
AM EDT...CHESTNUT AROUND 1225 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL UP TO THE SIZE OF NICKELS IN
THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Special weather statement, May 31, 12:24 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1224 AM EDT SUN MAY 31 2009

KYZ104-106-107-119-310530-
ELLIOTT-JOHNSON-MARTIN-MORGAN-
1224 AM EDT SUN MAY 31 2009

...A STRONG THUNDERSTORM TO AFFECT EASTERN ELLIOTT...EAST CENTRAL
MORGAN...JOHNSON AND MARTIN COUNTIES THROUGH 130 AM EDT SUNDAY
MORNING...

AT 1224 AM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER THE AREA
MOVING EAST AT 40 MPH.

THIS STORMS WILL BE NEAR WHITEHOUSE AROUND 1230 AM EDT...HAMMOND
AROUND 1235 AM EDT...TOMAHAWK AROUND 1240 AM EDT...INEZ AROUND 1245
AM EDT...ANDY AROUND 1250 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS UP TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL UP TO THE SIZE OF NICKES IN
THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR EASTERN KENTUCKY.

ABE
Local storm report, May 31, 12:55 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1255 AM EDT SUN MAY 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HAIL             INEZ                    37.87N 82.54W
05/31/2009  U0.88 INCH       MARTIN             KY   PUBLIC

&&

ABE
Special weather statement, May 31, 1:04 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
104 AM EDT SUN MAY 31 2009

KYZ104-106-107-310530-
ELLIOTT-JOHNSON-MORGAN-
104 AM EDT SUN MAY 31 2009

...A STRONG THUNDERSTORM TO AFFECT SOUTHERN ELLIOTT...NORTHEASTERN
MORGAN...NORTHERN JOHNSON COUNTIES THROUGH 130 AM EDT SUNDAY
MORNING...

AT 104 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SANDY HOOK...
MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR ISONVILLE AROUND 110 AM EDT...RELIEF AROUND
115 AM EDT...KEATON AROUND 120 AM EDT...BARNROCK AROUND 125 AM EDT...
WINIFRED AROUND 130 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND SMALL HAIL UP TO THE SIZE OF NICKELS IN
THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR EASTERN KENTUCKY.

ABE
Special weather statement, May 31, 1:27 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
127 AM EDT SUN MAY 31 2009

KYZ107-119-310630-
JOHNSON-MARTIN-
127 AM EDT SUN MAY 31 2009

...A STRONG THUNDERSTORM TO AFFECT NORTHERN JOHNSON AND MARTIN
COUNTIES THROUGH 230 AM EDT SUNDAY MORNING...

AT 126 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHERN
JOHNSON COUNTY...MOVING EAST-SOUTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR BAKER AROUND 135 AM EDT...CHESTNUT AROUND 140
AM EDT...INEZ AROUND 150 AM EDT...AND BEAUTY AROUND 200 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL UP TO THE SIZE OF NICKELS IN
THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR EASTERN KENTUCKY.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:01 PM EDTSevere Thunderstorm WarningJKLElliott, Rowan44 min
May 31, 12:39 AM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Johnson, Martin, Morgan and 1 more3 hr
May 31, 1:37 AM EDTSevere Thunderstorm WarningJKLJohnson, Martin, Pike53 min
May 31, 3:07 AM EDTSevere Thunderstorm WarningJKLFloyd, Pike38 min
May 31, 3:17 AM EDTSevere Thunderstorm WarningJKLJackson, Lee, Owsley43 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.